Please use this identifier to cite or link to this item:
Title: On the estimation of the regression model M for interval data
Authors: Garciá-Bárzana, Marta 
Colubi, Ana 
Kontoghiorghes, Erricos John 
Keywords: Interval data;Regression model
Category: Economics and Business
Field: Social Sciences
Issue Date: 1-Dec-2013
Publisher: Springer Science+Business Media
Source: Towards advanced data analysis by combining soft computing and statistics, 2013, Pages 43-52
metadata.dc.doi: 10.1007/978-3-642-30278-7_4
Abstract: A linear regression model for interval data based on the natural interval-arithmetic has recently been proposed. Interval data can be identified with 2-dimensional points in ℝ x ℝ+, since they can be parametrized by its mid-point and its semi-amplitude or spread, which is non-negative. The model accounts separately for the contribution of the mid-points and the spreads through a single equation. The least squares estimation becomes a quadratic optimization problem subject to linear constraints, which guarantee the existence of the residuals. Several estimators are discussed. Namely, a closed-form estimator, the restricted least-squares estimator, an empirical estimator and an estimator based on separate models for mids and spreads have been investigated. Real-life examples are considered. Simulations are performed in order to assess the consistency and the bias of the estimators. Results indicate that the numerical and the closed-form estimator are appropriate in most of cases, while the empirical estimator and the one based on separate models are not always suitable.
ISSN: 14349922
Rights: © Springer-Verlag 2013.
Type: Book Chapter
Appears in Collections:Κεφάλαια βιβλίων/Book chapters

Show full item record

Page view(s)

Last Week
Last month
checked on Dec 11, 2018

Google ScholarTM


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.